Hypersensitivity reaction induced with renin-angiotensin-aldosterone system blocker antihypertensive agents
Department of Medical and Clinical Pharmacology, Istanbul University, Istanbul Faculty of Medicine, Istanbul, Turkey
Keywords: Angiotensin receptor blockers, angiotensin-converting enzyme inhibitors, hypersensitivity reaction
Renin-angiotensin-aldosterone system (RAAS) blockers are commonly prescribed to patients with hypertension. This class of drugs includes angiotensin-converting enzyme (ACE) inhibitors and angiotensin receptor blockers (ARBs). Like many other drugs, mild to severe allergic reactions may occur with the use of these drugs. In this case report, we present a 67-year-old male patient who was treated for hypertension at the Istanbul Medical Faculty Department of Clinical Pharmacology. The patient had experienced severe allergic symptoms thought to be related to treatment with ACE inhibitors and ARBs. After switching the hypertensive medication to calcium channel blockers, the patient developed no allergic symptoms and his blood pressure levels returned to normal.
The author declared no conflicts of interest with respect to the authorship and/or publication of this article.
The author received no financial support for the research and/or authorship of this article.